Member Login: PEEP | DOAP | HRSS
  • Join us    
  • Like us on Facebook
  • Follow us on Twitter
  • Join our Network

Tips for reducing overdose risk

Tips to minimize overdose risk for people using drugs

  • Don’t use alone
  • Start with a small amount
  • Mixing substances, including alcohol, increases risk of overdose
  • Call 911 right away if someone overdoses [e.g. has difficulty breathing or loses consciousness]
  • Make a plan/know how to respond in case of OD.
  • Use where help is easily available (e.g. Insite, around other people)
  • Be prepared to give breaths and/ or administer naloxone (Narcan) until help arrives
  • Overdose response training and naloxone kits are available here

Use caution even when handling fentanyl as it can be absorbed through the skin or mucous membranes.  Avoid touching your eyes, nose or mouth if you get any on your skin since even small quantities absorbed through skin & mucous membranes can cause serious adverse reactions, including death.

 

Return to Fentanyl Home Page